HRT and O/A

OB1
OB1 Member Posts: 3
edited 28. Nov 2023, 14:11 in Living with arthritis

I had a PKR in Feb due to O/A. In Sept I started having pain in most of my joints . Had blood tests and GP thought it was due to v low levels of hormones , I’m 62 and post menopausal 8 years . He’s started me on HRT but as a side effect my lower back pain and hip pain is really bad . Should I persevere as I know the HRT will help my joints but has anyone else had this side effect and does it finally settle down . I also have OA in both feet and hands . Have been on patches since Oct . Any advice would be gratefully received !

Comments

  • noddingtonpete
    noddingtonpete Moderator Posts: 940

    Hello @OB1 and welcome to the Community.

    Can I suggest that you search on this Community (magnifying glass at the top) for HRT. It brings up a lot of discussions on HRT and arthritis which might help you. Also you can always join in one and ask if you need more clarification. There is always our Helpline - number below- which might have more information available.

    Best wishes

    Peter

    Need more help? - call our Helpline on0800 5200 520Monday to Friday 9am to 6pm

  • frogmorton
    frogmorton Member Posts: 29,208

    Oh dear I am so sorry about your new pain from the HRT. I had no idea this could happen.

    I am not allowed HRT due to migraines with aura.

    If it was me I know I'd want to be sure it was my hormones and not arthritis causing the pains. Have you had any imaging done? X-rays, MRIs or even a DEXA scan? Just a thought that's all apologies if all that has been eliminated as potential causes.

    I also take vitamin D and B12 daily - partly because i am vegan to be fair but I read they are good for our joints and connective tissues.

    Take care

    Toni x

  • OB1
    OB1 Member Posts: 3

    Thank you Toni . I go back to Drs again in 3 weeks so might ask for X-rays